Alert archive / South Dakota / Wind Advisories in 2008

Wind Advisory 11, NWS Aberdeen, SD

July 11, 200826 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Jul 11, 2008, 4:32 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jul 11, 2008, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2008, 4:32 AM CDT (09:32 UTC)
In effect from
Jul 11, 2008, 10:00 AM CDT
Expired
Jul 11, 2008, 9:00 PM CDT
In force
11 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2257 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 110932
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
432 AM CDT FRI JUL 11 2008

...STRONG NORTHWEST WINDS DEVELOPING TODAY...

.A STRONG AREA OF LOW PRESSURE MOVING NORTHEAST ACROSS THE REGION
FOLLOWED BY A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO
THE AREA TODAY INTO THIS EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-111745-
/O.NEW.KABR.WI.Y.0011.080711T1500Z-080712T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
432 AM CDT FRI JUL 11 2008 /332 AM MDT FRI JUL 11 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

WINDS WILL BECOME NORTHWEST BY LATE MORNING AND INCREASE TO 25 TO
35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE BY LATE THIS
EVENING. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ006-007-011-018-019-111745-
/O.NEW.KABR.WI.Y.0011.080711T1800Z-080712T0200Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
432 AM CDT FRI JUL 11 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

BREEZY SOUTH WINDS OF 15 TO 25 MPH WILL BECOME WEST AND THEN
NORTHWEST THIS AFTERNOON AND INCREASE TO 25 TO 40 MPH. THESE
STRONG WINDS WILL DECREASE LATER THIS EVENING.
 
USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
4 follow-up statements
000 
WWUS73 KABR 111456
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
956 AM CDT FRI JUL 11 2008

...STRONG NORTHWEST WINDS DEVELOPING TODAY...

.A STRONG AREA OF LOW PRESSURE MOVING NORTHEAST ACROSS THE REGION
FOLLOWED BY A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO
THE AREA TODAY INTO THIS EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-112300-
/O.CON.KABR.WI.Y.0011.080711T1500Z-080712T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
956 AM CDT FRI JUL 11 2008 /856 AM MDT FRI JUL 11 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

WINDS WILL BECOME NORTHWEST BY LATE MORNING AND INCREASE TO 25 TO
35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE BY LATE THIS
EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ006-007-011-018-019-112300-
/O.CON.KABR.WI.Y.0011.080711T1800Z-080712T0200Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
956 AM CDT FRI JUL 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. 

BREEZY SOUTH WINDS OF 15 TO 25 MPH WILL BECOME WEST AND THEN
NORTHWEST THIS AFTERNOON AND INCREASE TO 25 TO 40 MPH. THESE
STRONG WINDS WILL DECREASE LATER THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

HINTZ
000 
WWUS73 KABR 112026
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
326 PM CDT FRI JUL 11 2008

...STRONG NORTHWEST WINDS WILL CONTINUE...

.STRONG NORTHWEST WINDS FOLLOWING A COLD FRONT PUSHING EAST INTO
MINNESOTA WILL BRING VERY WINDY CONDITIONS TO MUCH OF THE AREA
THIS EVENING. LOOK FOR THE WINDS TO BEGIN DIMINISHING BY MID
EVENING. 

SDZ003>005-009-010-015>017-033>037-045-048-051-120200-
/O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
326 PM CDT FRI JUL 11 2008 /226 PM MDT FRI JUL 11 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL
CONTINUE INTO THE EARLY EVENING HOURS. LOOK FOR WINDS TO BEGIN
DIMINISHING AFTER SUNSET. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ006-007-011-018-019-120200-
/O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
326 PM CDT FRI JUL 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
CONTINUE INTO THE EVENING HOURS. LOOK FOR WINDS TO BEGIN
DIMINISHING AFTER SUNSET. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

HINTZ
000 
WWUS73 KABR 112307
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
607 PM CDT FRI JUL 11 2008

...STRONG NORTHWEST WINDS WILL CONTINUE...

.STRONG NORTHWEST WINDS FOLLOWING A COLD FRONT PUSHING EAST INTO
MINNESOTA WILL BRING VERY WINDY CONDITIONS TO MUCH OF THE AREA
THIS EVENING. LOOK FOR THE WINDS TO BEGIN DIMINISHING AFTER SUNSET.

MNZ039-046-SDZ008-020>023-120200-
/O.EXA.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
607 PM CDT FRI JUL 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...
WILL CONTINUE INTO THE EARLY EVENING HOURS. LOOK FOR WINDS TO
BEGIN DIMINISHING AFTER SUNSET.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-120200-
/O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
607 PM CDT FRI JUL 11 2008 /507 PM MDT FRI JUL 11 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...
WILL CONTINUE INTO THE EARLY EVENING HOURS. LOOK FOR WINDS TO
BEGIN DIMINISHING AFTER SUNSET.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ006-007-011-018-019-120200-
/O.CON.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
607 PM CDT FRI JUL 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
CONTINUE INTO THE EVENING HOURS. LOOK FOR WINDS TO BEGIN
DIMINISHING AFTER SUNSET.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 120204
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
904 PM CDT FRI JUL 11 2008

...WINDS WILL CONTINUE TO DIMINISH...

.STRONG NORTHWEST WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH
THE NIGHT AS A COLD FRONT PUSHES EAST OF THE REGION.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-120315-
/O.EXP.KABR.WI.Y.0011.000000T0000Z-080712T0200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
904 PM CDT FRI JUL 11 2008 /804 PM MDT FRI JUL 11 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL DIMINISH INTO THE 10 TO 20 MPH RANGE BY LATE
EVENING...THEN WILL REMAIN THERE THROUGH THE OVERNIGHT HOURS.

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jul 11, 4:04 AM CDT, 28 minutes earlier.

Area forecast discussion, Jul 11, 4:04 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
404 AM CDT FRI JUL 11 2008

.SHORT TERM...TODAY THROUGH SUNDAY
THE STRONG SURFACE LOW PRESSURE AREA IN NORTHWEST SOUTH DAKOTA
EARLY THIS MORNING WILL MOVE NORTHEAST THROUGH THE DAY AND NIGHT
INTO SOUTHERN CANADA AND INTENSIFY AS A STRONG COLD FRONT SWEEPS
ACROSS THE UPPER MIDWEST. VERY WARM AIR STILL RESIDES ACROSS MUCH
OF THE CWA AT THE SURFACE AND ABOVE THIS MORNING. MANY LOCATIONS
STILL HAD TEMPERATURES IN THE LOWER TO MID 70S EARLY THIS MORNING.
THUS...WITH GOOD SURFACE HEATING THIS MORNING AND A DEEP MIXING
LAYER DEVELOPING QUICKLY...EXPECT THE ALREADY WARM TEMPERATURES TO
RISE QUICKLY THROUGH THE MORNING ALONG WITH WINDS INCREASING
QUICKLY. AS THE SURFACE LOW PRESSURE AREA LIFTS NORTHEAST AND A
COLD FRONT MOVES THROUGH...THE WINDS WILL BECOME NORTHWEST AND
BECOME WINDY BY LATE MORNING ACROSS CENTRAL AND NORTH CENTRAL SD
AND ACROSS NORTHEAST SD AND WEST CENTRAL MN THIS AFTERNOON AND
EVENING. EXPECT THE WINDS TO MAKE IT INTO THE WIND ADVISORY RANGE
ACROSS MUCH OF THE CWA. WILL GO WITH A WIND ADVISORY FOR MUCH OF
THE AREA TODAY INTO THIS EVENING. OTHERWISE...MUCH DRIER AIR WILL
BE ADVECTING IN BEHIND THE FRONT WITH DEWPOINTS FALLING INTO THE
LOWER 40S ACROSS THE WESTERN CWA. FIRE DANGER WILL BE AN ISSUE
WITH THE WINDS AND LOWER RHS THIS AFTERNOON...ESPECIALLY ACROSS
THE WESTERN CWA. THE MODELS SHOW CAA ACROSS THE CWA TODAY THROUGH
TONIGHT. WINDS WILL FALL OFF LATE THIS EVENING WITH A CONTINUED
STRONG SURFACE PRESSURE GRADIENT MAYBE KEEPING IT BREEZY THROUGH
THE NIGHT UNDER MOSTLY CLEAR SKIES.

SATURDAY WILL BE ANOTHER WINDY DAY AS THE SURFACE LOW PRESSURE
AREA IN CANADA MOVES SLOWLY EAST. MAY NEED ANOTHER WIND ADVISORY
FOR SATURDAY. OTHERWISE...IT WILL BE NOTICEABLY COOLER ON SATURDAY
WITH HIGHS MOSTLY IN THE MID TO UPPER 70S ACROSS THE CWA. THE
WINDS WILL DROP OFF QUICKLY SATURDAY NIGHT AS THE SUN SETS AS
SURFACE HIGH PRESSURE FROM THE WEST MOVES INTO THE REGION. SUNDAY
WILL BE A LITTLE WARMER AS SURFACE HIGH PRESSURE SLIDES ACROSS THE
REGION AND 85H TEMPERATURES RISE A LITTLE WITH PLENTY OF SUNSHINE.
DONT EXPECT MUCH FOR CLOUD COVER OVER THE NEXT FEW DAYS AS MODELS
SHOW A VERY DRY ATMOSPHERE.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
MODELS ACTUALLY AGREE FAIRLY WELL THROUGHOUT THE PERIOD. A
SURFACE HIGH PRESSURE OVER MISSOURI TRACKS EAST AT THE BEGINNING
OF THE PERIOD ALLOWING FOR WAA INTO THE NORTHERN PLAINS. H850
TEMPS SOAR ABOVE +20C ON MONDAY IN ADVANCE OF A LOW PRESSURE
SITUATED ACROSS THE NORTHERN HIGH PLAINS. THE GFS IS ABOUT 12
HOURS FASTER WITH THE MOVEMENT OF THIS LOW...HOWEVER BOTH
GFS/EC SHOW THE LOW TRACKING INTO THE NORTHERN GREAT LAKES
REGION BY MID WEEK. THE GSF ALSO SHOWS AN MCS LIKE FEATURE DEVELOPING
ALONG THE NOSE OF THE LLJ...JUST SOUTH OF THE CWA MONDAY EVENING.
HAVE LEFT THIS TIME PERIOD DRY FOR NOW AS THERE SEEMS TO BE A
BATTLE BETWEEN THE LLJ AND THE CAPPING LAYER WHERE H7 TEMPS ARE
+10 TO +13C. A COLD FRONT DRAPES SW INTO THE DAKOTAS WITH MODELS
DISAGREEING WITH THE OVERALL PLACEMENT OF THE FRONT. HOWEVER BOTH
GFS/EC SHOW AN AREA OF QPF ACROSS THE CWA. ONCE THIS SYSTEM
DEPARTS THE REGION...ANOTHER ONE QUICKLY FORMS ON THE FRONT RANGE
OF THE ROCKIES LATE IN THE WEEK.

&&

.AVIATION...
EXPECT VFR CONDITIONS TODAY AT ALL TAF SITES WITH UNRESTRICTED
VISIBILITIES. A COLD FRONT WILL SWING THROUGH THE DAKOTAS THIS
AFTERNOON. BREEZY SOUTHERLY WINDS CAN BE EXPECTED AHEAD OF THE
FRONT WITH GUSTS RANGING FROM 25 TO 35 MPH. WINDS SHIFT TO THE
WEST...THEN NORTHWEST BEHIND THE COLD FRONT WITH WIND GUSTS
INCREASING TO 35 TO 40 MPH. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS LATER THIS AFTERNOON OVER EXTREME NORTHEASTERN SOUTH
DAKOTA...WITH BETTER CHANCES IN WESTERN AND NORTHERN MINNESOTA.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT
     /8 PM MDT/ THIS EVENING FOR BUFFALO-CAMPBELL-CORSON-DEWEY-
     EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-
     STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR BROWN-CLARK-DAY-MARSHALL-SPINK.

MN...NONE.
&&

SHORT TERM...MOHR
LONG TERM...SD
AVIATION...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jul 10, 8:35 AM CDT, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
835 AM CDT THU JUL 10 2008

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
835 AM CDT THU JUL 10 2008 /735 AM MDT THU JUL 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY ACROSS MOST OF THE
AREA WITH THE EXCEPTION TO JONES AND LYMAN COUNTY. A SLOW MOVING
FRONT THIS MORNING IS PROVIDING FOCUS FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS THE NORTHEASTERN PORTION OF SOUTH DAKOTA. THE
MAIN THREAT WILL THESE STORMS WILL BE HAIL TO THE SIZE OF PENNIES.

LATER THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE WILL TRACK ALONG
THE NORTH DAKOTA AND SOUTH DAKOTA BORDER AND WILL PROVIDE FOR AN
ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY
BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE EASTERN FORECAST
AREA WITH THE GREATEST THREAT BEING CONFINED TO MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS MORNING...AND MAY BE NEEDED AGAIN
LATE THIS AFTERNOON FOR LOCATION NORTH OF HIGHWAY 14.

FOWLE

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:14 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Walworth61 min
Jul 10, 7:50 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson28 min
Jul 10, 8:14 PM CDTSevere Thunderstorm WarningABRCampbell, Edmunds, McPherson, Walworth46 min
Jul 10, 8:24 PM CDTSevere Thunderstorm WarningABRCampbell, Corson51 min
Jul 10, 9:00 PM CDTSevere Thunderstorm WarningABRCampbell, McPherson45 min
Jul 10, 9:30 PM CDTSevere Thunderstorm WarningABRCampbell, Edmunds, McPherson, Walworth45 min
Jul 10, 9:37 PM CDTSevere Thunderstorm WarningABREdmunds, McPherson38 min
Jul 10, 9:59 PM CDTSevere Thunderstorm WarningABRDay, Marshall, Roberts61 min
Jul 10, 10:12 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson, Spink33 min
Jul 10, 11:55 PM CDTSevere Thunderstorm WarningABRRoberts35 min

Nearby

Wind Advisories in South Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.